Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Salt Lake City, UT

August 16, 2007Tooele County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 16, 2007, 2:27 PM MDT for Tooele County, Utah. It took effect at Aug 16, 2007, 2:32 PM MDT. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 16, 2007, 2:27 PM MDT (20:27 UTC)
In effect from
Aug 16, 2007, 2:32 PM MDT
Expired
Aug 16, 2007, 4:30 PM MDT
In force
118 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 2:50 PM MDTFLASH FLOODGrantsville, UTSMALL DEBRIS AND MUDFLOW ACROSS STATE ROUTE 136 NEAR GRANTSVILLE. MUD AND DEBRIS ORIGINATED FROM THE KIMBELL BURN SCAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3683 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 162032
FFWSLC
UTC045-162230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
227 PM MDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL TOOELE COUNTY IN UTAH...

* UNTIL 430 PM MDT

* AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAINFALL OVER THE KIMBELL BURN SCAR NORTHWEST FROM THE TOWN OF 
GRANTSVILLE.  STATE ROUTE 136 MAY RECEIVE SMALL AMOUNTS OF DEBRIS 
AND MUD OVER THE ROADWAY.  EXCESSIVE FLOODING IN THIS AREA IS NOT 
EXPECTED.  ADDITIONALLY...HOMES DOWNSTREAM FROM THE BURN SCAR MAY 
RECEIVE SOME MUD AND DEBRIS.


* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4065 11264 4060 11250 4073 11247 4074 11255

$$

MCINERNEY
1 follow-up statement
000 
WGUS75 KSLC 162146
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 PM MDT THU AUG 16 2007

UTC045-162230-
TOOELE UT-
342 PM MDT THU AUG 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EAST
CENTRAL TOOELE COUNTY...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT THE HEAVY RAINFALL THAT HAD FALLEN OVER THE KIMBELL BURN HAS 
CEASED.  AS A RESULT...MUD AND WATER THAT HAS FLOWED OUT OF THE BURN 
SCAR OVER STATE ROUTE 136 IS EXPECTED TO STOP BY 430 PM THIS 
EVENING.  UDOT ROAD CREWS WERE DISPATCHED TO THE AREA...AND HAVE 
CLEARED MUD AND DEBRIS FROM STATE ROUTE 136. 

IF YOU ARE TRAVELING ALONG STATE ROUTE 136 NEAR GRANTSVILLE... 
PLEASE USE CAUTION AS THE ROAD MAY HAVE SOME RESIDUAL DEBRIS AND MUD 
ON THE ROAD.

LAT...LON 4065 11264 4060 11250 4073 11247 4074 11255

$$

MCINERNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 10:00 AM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 16, 10:00 AM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT THU AUG 16 2007

.SYNOPSIS...HIGH PRESSURE TO OUR EAST WILL WEAKEN OVER THE NEXT
COUPLE OF DAYS AS AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST
STATES. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER
THE WEEKEND AND A GRADUAL DRYING TREND INTO EARLY NEXT WEEK.

&&

.DISCUSSION...LIGHT SOUTHERLY FLOW BETWEEN THE CENTRAL US HIGH AND
THE OFFSHORE TROF IS OVER UTAH TODAY. A FAIRLY MOIST AIRMASS IS IN
PLACE AREA-WIDE AND BOTH MODELS INDICATE A LOW-MID LEVEL FEATURE
OVER SRN UT THIS MORNING THAT LIFTS THRU CENTRAL/NRN UT LATE TODAY
AND TONIGHT...LIKELY ENHANCING THE CONVECTION.

FLOW VEERS A BIT ON FRI BUT REMAINS MOIST AND NAM FINDS ANOTHER WEAK
SHORT WAVE TO LIFT THRU NRN UT LATE IN THE DAY AND THROUGH THE EVE.
THE FLOW INCREASES SAT AS THE ERN PAC TROF BEGINS TO EDGE INLAND
BUT BOTH MODELS INDICATE THAT ANY DRYING WILL HOLD OFF TIL SUN. SO
WITH THE INCREASING FLOW ALOFT AND RESULTANT INCREASING SPEED
SHEAR...ISOLATED STRONG STORMS COULD OCCUR OVER NRN UT SAT
AFTERNOON.

06Z GFS WAS DRYING OUT THE FORECAST AREA ON SUN AS FLOW CONTINUES TO
VEER TO MORE WESTERLY BUT NEW NAM KEEPS FLOW MORE SWLY AND MOISTURE
IN PLACE.

FOR NOW...THE POTENTIAL INCREASE IN TSTM COVERAGE TODAY WILL BE
MOST LIKELY THIS EVE SO WILL LEAVE FORECASTS AS IS FOR NOW AND WILL
SEE IF ANY COVERAGE CHANGES ARE STILL NEEDED THIS AFTN.

&&

.AVIATION...AN INCREASING SOUTHERLY GRADIENT IS EXPECTED TO DELAY
THE DAILY WIND SHIFT TO THE NORTHWEST AT THE KSLC TERMINAL UNTIL AT
LEAST 21Z TODAY...AND THERE IS A 40 PERCENT CHANCE THAT WINDS WILL
REMAIN SOUTHERLY THROUGHOUT THE DAY. THE CHANCE OF A THUNDERSTORM
DIRECTLY IMPACTING THE SLC TERMINAL IS LESS THAN 10 PERCENT
TODAY...BUT THERE IS A 20 PERCENT CHANCE THAT OUTFLOW FROM NEARBY
THUNDERSTORMS WILL RESULT IN PERIODS OF GUSTY WINDS WITH ERRATIC
DIRECTIONS LATE THIS AFTERNOON.

&&

.FIRE WEATHER...THE HIGH CENTER NEAR THE FOUR CORNERS REGION WILL
KEEP MOISTURE MOVING NORTH OVER THE DISTRICT FOR THE NEXT COUPLE OF
DAYS. SCATTERED AFTERNOON CONVECTION WILL DEVELOP ONCE AGAIN THIS
AFTERNOON...WITH THE GREATEST COVERAGE EXPECTED OVER CENTRAL AND
SOUTHEASTERN UTAH WHERE MOISTURE IS HIGHEST. LOCALLY HEAVY RAINFALL
AND FLASH FLOODING IS POSSIBLE WITH THESE STORMS. WINDS WILL BE
GENERALLY LIGHT AND TERRAIN DRIVEN TODAY...THOUGH GUSTY WINDS MAY
OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS THAT FORM. THE FLOW
ALOFT IS EXPECTED TO INCREASE TOMORROW AS A TROUGH MOVES ONSHORE
ALONG THE PACIFIC NORTHWEST COAST...CAUSING AN INCREASE IN WINDS
INTO THE WEEKEND. IF HUMIDITIES DROP BELOW 15 PERCENT ON
SATURDAY...A RED FLAG WARNING WOULD BE WARRANTED...HOWEVER ONLY
NORTHWEST UTAH LOOKS TO BE AFFECTED AT THIS TIME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 16, 5:56 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 AM MDT THU AUG 16 2007

UTZ001>016-019>021-517-518-WYZ021-171200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
556 AM MDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL
AGAIN DEVELOP ACROSS THE OUTLOOK AREA TODAY.  THE GREATEST
COVERAGE WILL BE ACROSS SOUTHEASTERN UTAH...WHERE A COUPLE OF
STORMS MAY PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION
FRIDAY AND SATURDAY...WITH LOCALLY HEAVY RAINFALL AMOUNTS
POSSIBLE. A FEW STORMS ON SATURDAY MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.